Alert archive / Utah / Wind Advisories in 2009

Wind Advisory 12, NWS Salt Lake City, UT

April 25, 2009

NWS Salt Lake City, UT issued this wind advisory at Apr 25, 2009, 2:58 AM MDT. It took effect at Apr 25, 2009, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2009, 2:58 AM MDT (08:58 UTC)
In effect from
Apr 25, 2009, 12:00 PM MDT
Expired
Apr 25, 2009, 7:59 PM MDT
In force
8 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 250858
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
258 AM MDT SAT APR 25 2009

...WINDY ACROSS SOUTHERN UTAH THIS AFTERNOON...

.SOUTHWEST WINDS WILL INCREASE AHEAD OF A PASSING COLD FRONT THIS
AFTERNOON.

UTZ020-021-251700-
/O.NEW.KSLC.WI.Y.0012.090425T1800Z-090426T0000Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
258 AM MDT SAT APR 25 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING. 

THIS ADVISORY IS FOR SOUTH CENTRAL UTAH INCLUDING THE GLEN CANYON
RECREATION AREA AND LAKE POWELL.

SOUTHWEST WINDS WILL INCREASE AHEAD OF A COLD FRONT DURING THE
EARLY AFTERNOON HOURS...WITH GUSTS AS HIGH AS 55 MPH. THE FRONT
WILL CROSS FROM WEST TO EAST DURING THE MID AFTERNOON
HOURS...SHIFTING THE WINDS TO THE WEST AND REMAINING GUSTY FOR
SEVERAL MORE HOURS. THE WINDS ARE EXPECTED TO DIMINISH DURING THE
EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS75 KSLC 251700
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1100 AM MDT SAT APR 25 2009

...WINDY ACROSS SOUTHERN UTAH THIS AFTERNOON...

.SOUTHERLY WINDS WILL INCREASE ACROSS FAR SOUTHERN UTAH THIS AFTERNOON
AHEAD OF THE COLD FRONT MOVING SLOWLY SOUTH THROUGH THE AREA.

UTZ020-021-260000-
/O.CON.KSLC.WI.Y.0012.090425T1800Z-090426T0000Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
1100 AM MDT SAT APR 25 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

THIS ADVISORY IS FOR SOUTH CENTRAL UTAH AND THE GLEN CANYON LAKE POWELL
RECREATION AREA.

STRONG SOUTHERLY WINDS WILL EXIST AHEAD OF A COLD FRONT THIS AFTERNOON.
SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS APPROACHING 55 MPH BY
MID-AFTERNOON ARE EXPECTED. WINDS WILL SHIFT TO THE WEST AS THE COLD
FRONT PASSES...AND WILL REMAIN STRONG AND GUSTY THROUGH THE BALANCE OF
THE AFTERNOON HOURS. WINDS ARE EXPECTED TO DIMINISH BEGINNING EARLY
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 252155
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
355 PM MDT SAT APR 25 2009


UTZ020-021-260300-
/O.EXT.KSLC.WI.Y.0012.000000T0000Z-090426T0300Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
355 PM MDT SAT APR 25 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

THIS ADVISORY IS FOR SOUTH CENTRAL UTAH AND THE GLEN CANYON LAKE
POWELL RECREATION AREA.

STRONG SOUTHERLY WINDS WILL SHIFT TO THE WEST AND REMAIN STRONG
AS A COLD FRONT EXITS THE STATE LATE THIS AFTERNOON. SUSTAINED
WINDS OF 25 TO 35 MPH...WITH GUSTS APPROACHING 55 MPH WILL DIMINISH
RAPIDLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 260159
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
759 PM MDT SAT APR 25 2009


UTZ020-021-260300-
/O.CAN.KSLC.WI.Y.0012.000000T0000Z-090426T0300Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
759 PM MDT SAT APR 25 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR PORTIONS OF SOUTHEASTERN UTAH.

WIND SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL CONTINUE
TO DIMINISH THROUGH THE EVENING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 25, 2:57 AM MDT, 1 minute earlier.

Area forecast discussion, Apr 25, 2:57 AM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
257 AM MDT SAT APR 25 2009

.SYNOPSIS...A FRONTAL ZONE ACROSS CENTRAL UTAH TODAY WILL CONTINUE
TO BE ACTIVE AS AN UPPER TROUGH CURRENTLY OVER CALIFORNIA MOVES
TOWARDS THE GREAT BASIN. THE FRONT CROSSES THE REMAINDER OF THE
STATE THIS AFTERNOON. A REINFORCING SYSTEM WILL BRING COLDER
READINGS TO THE STATE SUNDAY AS IT ARRIVES FROM BRITISH COLUMBIA.

&&

.DISCUSSION...WATER VAPOR LOOP SHOWS AN UPPER LOW MOVING EAST INTO
THE GREAT BASIN...WITH AN ENERGETIC SHORT WAVE DIGGING SOUTHEAST
ALONG THE BRITISH COLUMBIA COAST. RIDGING WAS IN PLACE OVER THE GULF
OF ALASKA. ACARS 400-250MB WIND OBSERVATIONS REVEAL A SOUTHWESTERLY
100-130KT JET FROM CENTRAL CALIFORNIA THROUGH THE UPPER MIDWEST. 00Z
700MB ANALYSIS SHOWS A SOUTHWEST TO NORTHEAST BAROCLINIC ZONE IS
BISECTING UTAH. WARM ADVECTION WAS OCCURRING LOCALLY WITH +1C AT
KSLC ON A SOUTHWEST WIND.

00Z KSLC RAOB INDICATES 5 TO 10C OF COOLING BELOW 600MB AND 3 TO 5C
OF COOLING ALOFT DURING THE PAST 24 HOURS. SATURATION IN THE MID
LEVELS CONTINUES TO MOISTEN THE LOWER LEVELS. THE PRECIPITABLE WATER
VALUE HAS RISEN ABOVE A HALF INCH.

EARLIER THIS MORNING ISSUED A WINTER WEATHER ADVISORY FOR
UTZ007>009. STEADY PRECIPITATION HAS DEVELOPED ON THE COLD SIDE OF
THE 700MB BOUNDARY AS THE UPPER LOW CONTINUES TO APPROACH FROM THE
WEST. EXPECT THIS PRECIPITATION AXIS TO SLOWLY PIVOT NORTHWARD WITH
CONTINUED LOW LEVEL WARM ADVECTION...THOUGH THE MODELS SEEM A BIT
AGGRESSIVE WITH THEIR DEPICTION. NORTHWEST FLOW DEVELOPS ONCE THE
MID LEVEL TROUGH BEGINS TO PUSH THROUGH...TURNING PRECIPITATION MORE
SHOWERY AND LOWERING SNOW LEVELS FROM ABOUT 8000FT EARLY THIS
MORNING TO 6500FT DURING THE EVENING BEFORE THE PRECIPITATION TAPERS
OFF.

MORNING SNOW WILL AFFECT SOUTHWEST WYOMING WITH INCREASING WARM
ADVECTION...THOUGH FEEL SURFACE TEMPERATURES WILL LIMIT IMPACT ON
ROADWAYS. WILL CONTINUE TO ADDRESS REDUCED VISIBILITIES THROUGH
SHORT TERM FORECASTS.

ACROSS THE CENTRAL AND SOUTHERN PORTION OF THE STATE...SHOWERS
DEVELOP MIDDAY AND AFTERNOON WITH THE ARRIVAL OF THE TROUGH ALOFT.
SOUTHWEST WINDS INCREASE AHEAD OF THE COLD FRONT ACROSS SOUTHERN
UTAH THIS AFTERNOON. ISSUED A WIND ADVISORY AS 00Z NAM BUFKIT
SOUNDING NEAR KPGA INDICATES COMBINATION OF DIURNAL AND DYNAMIC
MIXING ASSOCIATED WITH THE FRONTAL PASSAGE WILL LEAD TO CRITERIA
WIND GUSTS.

AS THE FRONTAL BOUNDARY REACHES EAST CENTRAL UTAH THIS
AFTERNOON...DIURNAL TIMING AND TIGHTENING FRONTAL ZONE INDICATE THE
POSSIBILITY OF THUNDERSTORMS. LOCALLY ENHANCED WINDS MAY OCCUR WITH
THE STRONGEST CONVECTION.

THE NAM AND MORE SO THE GFS HAVE COME IN STRONGER WITH REGARD TO THE
BRITISH COLUMBIA DISTURBANCE FORECAST TO IMPACT THE REGION
SUNDAY...IN LINE WITH THE EUROPEAN. IMPRESSIVE VERTICAL VELOCITY
COUPLET ASSOCIATED WITH THIS POTENT SYSTEM AS EVIDENT BASED ON ITS
WATER VAPOR AND IR SATELLITE DEPICTION. HAVE TRENDED TOWARD LOWER
SNOW LEVELS AND INCREASED POPS ACCORDINGLY. CURRENT THOUGHT IS WITH
-7 TO -9C TEMPERATURES AT 700MB...SNOW MAY BE OBSERVED TO THE VALLEY
FLOOR...THOUGH BRIEF ACCUMULATIONS SHOULD BE LIMITED TO THE HIGHEST
BENCHES ON GRASSY SURFACES DUE TO THE WARM GROUND AND HIGH SUN
ANGLE. CONVECTIVE ENHANCEMENT MAY OCCUR WITH 500MB TEMPERATURES
BETWEEN -25C AND -30C DURING SUNDAY AFTERNOON.

THE GFS AND EUROPEAN CONTINUE TO INDICATE A TROUGH DEVELOPING EARLY
NEXT WEEK IN THE PACIFIC NORTHWEST...THOUGH NOW SUGGEST THIS
FEATURES SHEARS EASTWARD DURING THE LATER HALF OF THE WEEK. THE
EUROPEAN DOES SO FURTHER NORTH THAN THE GFS...PRESENTING A WARMER
AND DRIER SOLUTION. TRENDED THIS WAY WITH RESPECT TO SNOW LEVELS
AND POPS.

&&

.AVIATION...CIGS AT KSLC ARE EXPECTED TO REMAIN BELOW 6000FT AGL
THROUGH THIS MORNING BEFORE GRADUALLY LIFTING. THAT SAID...CIGS WILL
ONLY OCCASIONALLY LOWER TO MVFR IN HEAVIER SHOWERS THROUGH 17Z. HAVE
JUST AMD THE 06Z TAF TO ADJUST FOR PREVAILING SOUTH WINDS THROUGH
MID MORNING...BUT A 30 PERCENT CHANCE EXISTS THAT WINDS WILL BECOME
LIGHT NORTHWESTERLY AGAIN BETWEEN NOW AND 16Z...BEFORE PREVAILING
FROM THE NORTHWEST FOR THE REMAINDER OF THE DAY THEREAFTER.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 10 PM SATURDAY FOR UTZ007-UTZ008-
     UTZ009.

     WIND ADVISORY FROM NOON SATURDAY TO 6 PM SATURDAY FOR UTZ020-
     UTZ021.

WY...NONE.

&&

PUBLIC...ROGOWSKI
AVIATION...MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Apr 24, 4:11 AM MDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 AM MDT FRI APR 24 2009

UTZ001>016-019>021-517-518-WYZ021-251200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
411 AM MDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOUTHWESTERLY WIND GUSTS OF 50 TO 60 MPH WILL AFFECT WIND
SENSITIVE OPERATIONS ACROSS MUCH OF SOUTHERN UTAH MID MORNING
THROUGH THIS EVENING.

A SPRING STORM SYSTEM WILL AFFECT UTAH THROUGH MUCH OF THE
WEEKEND. ACCUMULATING MOUNTAIN SNOW IS EXPECTED DURING THIS
PERIOD ACROSS THE NORTHERN AND CENTRAL PORTION OF UTAH...WITH
SNOW LEVELS GENERALLY AROUND 8000 FEET TODAY FALLING TO 7000 FEET
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

ACCUMULATING SNOW SHOWERS ARE EXPECTED TO END LATE SATURDAY IN
THE NORTHERN AND CENTRAL MOUNTAINS...WITH SNOW LEVELS NEAR 7000
FEET.

GUSTY SOUTHWESTERLY WINDS ARE FORECAST TO REDEVELOP ONCE AGAIN
DURING THE MID WEEK AHEAD OF THE NEXT STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:29 AM MDTWinter Weather AdvisorySLC19 hr

Nearby

Wind Advisories in Utah, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.